Home » Frequently asked Questions on Health » Is the pain in finger due to simvastatin intake?

Is the pain in finger due to simvastatin intake?

Q: I am a 53-year-old, vegetarian. I am 165 cm tall and I weigh 71 kg. I am married and have 2 sons. I appear for a medical test every year. Last year the doctor reported that my cholesterol and triglyceride levels are high. After coming back home, I checked my lipid profile report, which showed triglyceride levels at 240. For the past one year, I have been taking Simvastatin 10 mg. After one year, my lipid profile showed: total cholesterol: 206, triglycerides - 222, HDL - 44, LDL - 118, VLDL - 44, total lipid - 712, total cholesterol to HDL ratio: 4.69. I walk for one hour 6 days a week. I avoid deep fried items and consume B-complex for 120 days a year. For the past 5-6 months, I have slight pain in both my index fingers. Normal work is OK, but extreme bending causes pain. Is it a side effect of statin consumption? Do I have to change the drug? Last year for 3 months I took flax seed oil (CNG stores-100% organic oil). Will continuing flax seed oil reduce the finger pain and triglicerides?

A:The side effects of simvastatin include myopathy (muscle disorders and pain) and arthritis. However it is not possible to say if your finger pain and stiffness is due to simvastatin or independent of the treatment. One way is to stop simvastatin for a few weeks to see if the pain and stiffness disappear. Your weight is more than normal for your height and age. Reducing it to something like 65kg will be helpful. There is no use taking B-complex vitamins unnecessarily. Normal diet is adequate. If you are referring to Flax (not Flak) seeds oil, it contains Omega 3 Fatty Acids which is known to reduce triglycerides. However I cannot comment on the efficacy, safety and quality of the specific brand. It may be worth taking a modern preparation of Omega 3 Fatty Acids. Despite one years treatment with drugs and lifestyle changes, both the total cholesterol and triglycerides have not come down appreciably to the expected extent. Your TG level is still quite high. May be your doctor can try one of the fibrates.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------